Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.
Cerazette - is it making me fat?(16 Posts)
Hi I know this is an old post but just came across it!
I started taking cerazette about 8 months ago. Have gained over 1 stone.
I eat relatively healthy and have dieted for months but nothing's coming off!
I'm so frustrated but would rather be fat than have excruciating periods nearly every day of my life.
Can't win them all !
I've lost over 2.5 stone over five months while taking it, after the birth of DD. I have been specifically trying to by following Slimming World so this might override that side effect?
I'm sorry to hear that (because it's an awful feeling!) but it confirms my suspicions. I too look like I'm pregnant I am so bloated in the tummy. When I mentioned the weight gain to my GP he said 'It's probably your portion size' and that was it. I'm staying on this until after my holiday in a couple of weeks for fear that I might have a 6 month long period or something when I stop. Let me know if you go back to normal size quite quickly once you come off it. Fingers crossed for you!
I've only been taking cerazette now for under two months, I was put on it waiting for the marina coil but missed my appointment and need to wait again. I'm usually a tiny UK size 6 and weight 6stone, I put on 1/2 stone and I've got so bloated and chubby around the stomac I was convinced I was pregnant. I got it from my local family planning and they didn't want to know when I explained I would rather go back on my old combined pill! Grrrrrr. I think I'll have to give it a miss!
I've been on cerezette for about 6 months and seem to have shot up a stone and no matter how I exercise or diet nothing is shifting. Also now appear to have acne which I have never had before. Shame because this has been one of the best I've tried in terms of mood. Is it just me or is it weird there is still no proof one way or the other that the pill causes weight gain?! Strikes me that if there was open evidence this was the effect that drug company's would lose a bit of custom...Surely by now there would be hard evidence..surely!! I'm just worried that when I come off the pill the weight won't come off...
I gained weight on cerezette as well , I've been on it years and have been stuck between 14&15 stone for about 3 years yet IMO I don't think I actually eat that bad and I have 2 physical jobs and 3 kids. When I had my third baby I weighed less after giving birth then I did when I fell pregnant , breastfed and went back on cerezette low and behold I gained 2 stone back
Lois, femulen was my holy grail of pills skin was much better and no weight gain but the b*stards have discontinued it. Am currently on noriday and so far it sucks giving it another month before I go back to ask for a different one.
Hi everyone I have now been on cerazette for about a year now n I've have gained around 3stone I have gone from a size 8/10 to 12/14 and I'm convinced it's because of this pill. Prior to taking cerazette I was on Yasmin which I was fine on however I wanted my periods to stop so the doctor recommended cerazette. I've gained so much weight and have acne now it's making me depressed can anyone recommend a pill which u don't have periods on and don't gain weight?
I've been discovering, after 3 months on the Cilest pill (I wonder is it like Cerazette), that I have gradually put on a stone weight. And yes I havent exactly been 'watching' the diet but I havent been stuffing myself, I run 20 miles a week and after DD2 was born I lost 4stone and have kept it well off over the last 2 years with the running......but in the last five weeks I've just found my weight has been going up and up......so after this cycle I'm def coming off the pill, I worked so hard to get off this weight theres no way I'm going back to that again over the pill....
It took about 6 months for my extra weight to go after stopping the pill. I took a few different ones over the years - put on weight with all of them, but cerazette was the worst. I changed pill again after only 3 months on that!
ive taken it 3 months im sure ive put on weight- any idea how long it takes to get back to nornal once you stop?
My doctor said that research shows contraceptive pills do not change your metabolism or make you put on/ lose weight, what they do do is change your appetite. If you're eating more and don't like the outcome recognise that you're eat more and take control of it.
Im on depo injection and its having the opposite effect, has put me off my food
I put on lots of weight on cerazette despite having been the type who could eat lots without worrying. On the plus side, it made me much healthier in my eating habits which makes me feel much better, but the weight still hadn't shifted despite having been off it for five months (i was on it for two years).
hope it works out for you x
I think in those circs I'd come off it for a couple of months and see if the weight comes off again. If it doesn't then prob it's not the hormones and you could reconsider the pill. Personally I don't do hormonal contraception at all but those that do say that all the pills are different so you might get on better with a different one.
Any sort of hormonal contraceptive can make you put on weight and quite often the side effects of them creep up on you over time so that you are fine when you first start taking them but over the course of a few months you slowly gain weight, lose your sex drive or turn into a crazy psycho bitch from hell and may not even realise it's the pill causing it. I had terrible side effects within a few days from the implant and judging from internet forums and my GP and contraceptive nurse's reactions when I told them I'd only lasted 24 days before having it out (I had it out at a family planning clinic because I couldn't wait a week for an appointment) I was a very special case for having such a bad reaction so quickly.
This is a difficult one -
I started taking cerazette 2 months ago. First month was fine, I didn't put on any weight, had a normal period etc etc
Im coming towards the end of my second month and I've suddenly realised a weight increase of 6lbs. This seemed to come on over the space of 2 weeks. Now to be fair I have been eating loads of junk. The thing is, I'm one of those lucky people that CAN eat junk and NOT put on weight so I've not been eating that much more than I normally "get away with" iyswim?
Anyway I thought "fairs fair" and I put myself on a diet. I'm also one of those lucky people who loses weight without fail once on a diet. This time however, it's not shifting.
I started the pill at 10st 6lbs. Last week I weighed 10st 12lbs. I've had a really good week, eating healthy etc and I stand on the scales this morning expecting to be around 10st 10lbs (which would normally happen with me) and I'm mortified to see the scales telling me I'm 10st 11lbs and 3/4!!!
I can only assume it's the pill?? or has my years of unhealthy eating finally caught up with me?
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.